Results on generalized derivations in prime rings

Document Type : Research Paper


1 Department of Mathematics, Aligarh Muslim University, Aligarh 202002, India

2 Department of Mathematics, University of Prince Mugrin, Almadinah Almonwarh, KSA.

3 Department of Mathematics, Aligarh Muslim University, 02002 Aligarh, India.


A prime ring ${S}$ with the centre ${Z}$ and generalised derivations that meet certain algebraic identities is considered. Let's assume that $\Psi$ and $\Phi$ are two generalised derivations associated with $\psi$ and $\phi$ on ${S},$ respectively. In this article, we examine the following identities: (i) $\Psi(a)b-a\Phi(b)\in {Z},$ (ii) $\Psi(a)b-b\Phi(a)\in {Z},$ (iii) $\Psi(a)a-b\Phi(b)\in {Z},$ (iv) $\Psi(a)a-a\Phi(b)\in {Z},$ (v) $\Psi(a)a-b\Phi(a)\in {Z},$ for every $a, b\in {J},$ where ${J}$ is a non-zero two sided ideal of ${S}.$ We also provide an example to show that the condition of primeness imposed in the hypotheses of our results is essential.


[1] M. K. Abu-Nawas and R. M. Al-Omary, On ideals and commutativity of prime rings with generalized derivations, Eur. J. Pure Appl. Math., 11 No. 1 (2018) 79-89.
[2] M. Ashraf and N. Rehman, On derivation and commutativity in prime rings, East-West J. Math., 3 No. 1 (2001) 87-91.
[3] A. S. Alali, H. M. Alnoghashi and N. Rehman, Centrally extended Jordan ()-derivations centralizing symmetric or skew elements, Axioms, 12 No. 1 (2023).
[4] H. M. Alnoghashi, S. Naji and N. Rehman, On multiplicative (generalized)-derivation involving semiprime ideals, J. Math., 2023 (2023).
[5] Y. B. Jun and R. Bandaru, GE-derivations, Alg. Struc. Appl., 9 No. 2 (2022) 11-35.
[6] K. I. Beidar, W. S. Martindale-III and A. V. Mikhalev, Rings with Generalized Identities, CRC Press, 1995.
[7] H. E. Bell and N. Rehman, Generalized derivations with commutattivity and anticommutativity conditions, Math. J. Okayama Univ., 49 (2007) 139-147.
[8] H. Bojan, Generalized derivations in rings, Commun. Algebra, 26 No. 4 (1998) 1147-1166.
[9] M. Brešar, A unified approach to the structure theory of PI-rings and GPI-rings, Serdica Math. J., 38 (2012) 199-210.
[10] C. L. Chuang, GPIs having coefficients in Utumi quotient rings, Proc. Am. Mat. Soc., 103 (1988) 723-728.
[11] M. Daif, Commutativity results for semiprime rings with derivation, Int. J. Math. & Math., 21 No. 3 (1998) 471-474.
[12] M. Daif and H. E. Bell, Remarks on derivations on semiprime rings, Int. J. Math. & Math., 15 No. 1 (1992) 205-206.
[13] B. Dhara, N. Rehman and M. Raza, Lie ideals and action of generalized derivations in rings, Miskolc Math Notes, 16 No. 2 (2015) 769-779.
[14] O. Golbasi and E. Koc, Generalized derivations on Lie ideals in prime rings, Turk. J. Math., 35 (2011) 23-28.
[15] I. N. Herstein, A note on derivations, Canad. Math. Bull., 21 No. 3 (1978) 369-370.
[16] M. Hongan, N. Rehman and H. M. Alnoghashi, Differential identities on ideals in prime rings, Afr. Mat., 33 (2022).
[17] T. Lee and K. Shiue, A result on derivations with Engel condition in prime rings, Southeast Asian Bull. Math., 23 (1999) 437-446.
[18] T. K. Lee, Generalized derivations of left faithful rings, Commun. Algebra, 27 No. 8 (1999) 4057-4073.
[19] E. C. Posner, Derivations in prime rings, Proc. Amer. Math. Soc., 8 No. 6 (1957) 1093-1100.
[20] N. Rehman, M. Hongan and H. M. Alnoghashi, On generalized derivations involving prime ideals, Rend. Circ. Mat. Palermo, 71 No. 2 (2022) 601-609.
[21] N. Rehman, S. Huang and M. A. Raza, A note on derivations in rings and Banach algebras, Alg. Struc. Appl., 6 No. 1 (2019) 117-127.
[22] N. Rehman and H. M. Alnoghashi, Commutativity of prime rings with generalized derivations and antiautomorphisms, Georgian Math. J., 29 No. 4 (2022) 583-594.